Comptes Rendus
Nombres de Liouville et nombres normaux
[Liouville numbers and normal numbers]
Comptes Rendus. Mathématique, Volume 335 (2002) no. 2, pp. 117-120.

We prove that there exist Liouville numbers which are normal, as well as Liouville numbers which are non-normal to any base.

Nous montrons qu'il existe des nombres de Liouville normaux ainsi que des nombres de Liouville qui ne sont normaux dans aucune base.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(02)02456-1
Yann Bugeaud 1

1 Université Louis Pasteur, UFR de mathématiques, 7, rue René Descartes, 67084 Strasbourg, France
@article{CRMATH_2002__335_2_117_0,
     author = {Yann Bugeaud},
     title = {Nombres de {Liouville} et nombres normaux},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {117--120},
     publisher = {Elsevier},
     volume = {335},
     number = {2},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02456-1},
     language = {fr},
}
TY  - JOUR
AU  - Yann Bugeaud
TI  - Nombres de Liouville et nombres normaux
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 117
EP  - 120
VL  - 335
IS  - 2
PB  - Elsevier
DO  - 10.1016/S1631-073X(02)02456-1
LA  - fr
ID  - CRMATH_2002__335_2_117_0
ER  - 
%0 Journal Article
%A Yann Bugeaud
%T Nombres de Liouville et nombres normaux
%J Comptes Rendus. Mathématique
%D 2002
%P 117-120
%V 335
%N 2
%I Elsevier
%R 10.1016/S1631-073X(02)02456-1
%G fr
%F CRMATH_2002__335_2_117_0
Yann Bugeaud. Nombres de Liouville et nombres normaux. Comptes Rendus. Mathématique, Volume 335 (2002) no. 2, pp. 117-120. doi : 10.1016/S1631-073X(02)02456-1. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/S1631-073X(02)02456-1/

[1] R.C. Baker On approximation with algebraic numbers of bounded degree, Mathematika, Volume 23 (1976), pp. 18-31

[2] C. Bluhm On a theorem of Kaufman: Cantor-type construction of linear fractal Salem sets, Ark. Mat., Volume 36 (1998), pp. 307-316

[3] C. Bluhm Liouville numbers, Rajchman measures, and small Cantor sets, Proc. Amer. Math. Soc., Volume 128 (2000), pp. 2637-2640

[4] É. Borel Les probabilités dénombrables et leurs applications arithmétiques, Rend. Circ. Math. Palermo, Volume 27 (1909), pp. 247-271

[5] H. Davenport; P. Erdős; W.J. LeVeque On Weyl's criterion for uniform distribution, Michigan Math. J., Volume 10 (1963), pp. 311-314

[6] G. Harman Metric Number Theory, Clarendon Press, Oxford, 1998

[7] R. Kaufman Continued fractions and Fourier transforms, Mathematika, Volume 27 (1980), pp. 262-267

[8] R. Kaufman On the theorem of Jarnı́k and Besicovitch, Acta Arith., Volume 39 (1981), pp. 265-267

[9] J. Liouville Remarques relatives à des classes très étendues de quantités dont la valeur n'est ni algébrique, ni même réductible à des irrationnelles algébriques, C. R. Acad. Sci. Paris, Volume 18 (1844), pp. 883-885 (et 910–911)

[10] H.M. Montgomery Ten Lectures on the Interface between Analytic Number Theory and Harmonic Analysis, American Mathematical Society, Providence, RI, 1994

[11] A.D. Pollington The Hausdorff dimension of a set of non-normal well approximable numbers, Number Theory, Carbondale, 1979, Lectures Notes in Math., 751, Springer-Verlag, Berlin, 1979, pp. 256-264

Cited by Sources:

Comments - Policy